Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/8592
Title: The EOQ problem with decidable warehouse capacity: Analysis, solution approaches and applications
Authors: Ng, CT 
Cheng, TCE 
Kotov, V
Kovalyov, MY
Keywords: Batching
Discrete optimization
EOQ
Inventory management
Logistics
Polynomial algorithm
Supply chains
Issue Date: 2009
Source: Discrete applied mathematics, 2009, v. 157, no. 8, p. 1806-1824 How to cite?
Journal: Discrete Applied Mathematics 
Abstract: The Economic Order Quantity (EOQ) problem is a fundamental problem in supply and inventory management. In its classical setting, solutions are not affected by the warehouse capacity. We study a type of EOQ problem where the (maximum) warehouse capacity is a decision variable. Furthermore, we assume that the warehouse cost dominates all the other inventory holding costs. We call this the EOQ-Max problem and the D-EOQ-Max problem, if the product is continuously divisible and discrete, respectively. The EOQ-Max problem admits a closed form optimal solution, while the D-EOQ-Max problem does not because its objective function may have several local minima. We present an optimal polynomial time algorithm for the discrete problem. Construction of this algorithm is supported by the fact that continuous relaxation of the D-EOQ-Max problem provides a solution that can be up to 50% worse than the optimal solution, and this worst-case error bound is tight. Applications of the D-EOQ-Max problem include supply and inventory management, logistics and scheduling.
URI: http://hdl.handle.net/10397/8592
ISSN: 0166-218X
DOI: 10.1016/j.dam.2009.01.004
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

9
Last Week
0
Last month
1
Citations as of Sep 22, 2017

WEB OF SCIENCETM
Citations

6
Last Week
0
Last month
0
Citations as of Sep 21, 2017

Page view(s)

69
Last Week
2
Last month
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.